Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Green Bay, WI

February 2, 2011

NWS Green Bay, WI issued this small craft advisory at Feb 2, 2011, 3:16 PM CST. It took effect at Feb 3, 2011, 3:00 AM CST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:16 PM CST (21:16 UTC)
In effect from
Feb 3, 2011, 3:00 AM CST
Expired
Feb 5, 2011, 3:21 AM CST
In force
48 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WHUS73 KGRB 022116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CST WED FEB 2 2011

...WINDS WILL BECOME SOUTHWEST AND INCREASE LATE TONIGHT...

.DEPARTING LOW PRESSURE OVER NEW ENGLAND AND HIGH PRESSURE APPROACHING
FROM THE CENTRAL PLAINS WILL SHIFT THE WINDS TO THE SOUTHWEST AND INCREASE
LATE TONIGHT.

LMZ541>543-030530-
/O.CAN.KGRB.SC.Y.0012.000000T0000Z-110202T2200Z/
/O.NEW.KGRB.SC.Y.0013.110203T0900Z-110204T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
316 PM CST WED FEB 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 3 AM CST FRIDAY.

* WINDS: WINDS WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 25 KTS
  AFTER MIDNIGHT.

* WAVES: WAVES OF 2 TO 4 FT WILL BUILD TO 3 TO 5 FT BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING 
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
734 
WHUS73 KGRB 030307
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CST WED FEB 2 2011

...WINDS WILL BECOME SOUTHWEST AND INCREASE LATE TONIGHT...

.DEPARTING LOW PRESSURE OVER NEW ENGLAND AND HIGH PRESSURE
APPROACHING FROM THE CENTRAL PLAINS WILL SHIFT THE WINDS TO THE
SOUTHWEST AND INCREASE LATE TONIGHT.

LMZ541>543-031115-
/O.CON.KGRB.SC.Y.0013.110203T0900Z-110204T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
907 PM CST WED FEB 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO
3 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 
3 AM CST FRIDAY. 

* WINDS: WINDS WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 25 
  KTS AFTER MIDNIGHT. 

* WAVES: WAVES WILL BUILD TO 2 TO 4 FT TONIGHT AND 3 TO 5 FT
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
030 
WHUS73 KGRB 030936
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CST THU FEB 3 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED THROUGH FRIDAY
NIGHT...

.BLUSTERY SOUTHWEST WINDS ARE EXPECTED BETWEEN DEPARTING HIGH
PRESSURE TO THE SOUTHEAST AND A LOW PRESSURE SYSTEM APPROACHING
FROM THE NORTHWEST. THIS WILL CREATE A PROLONGED PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-031745-
/O.EXT.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 AM CST THU FEB 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
SATURDAY. 

* SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED TODAY AND TONIGHT.
  WINDS WILL LESSEN A BIT FOR FRIDAY AND FRIDAY NIGHT. 

* WAVES WILL BUILD TO 5 TO 8 FT BY THIS AFTERNOON AND THEN
  CONTINUE TONIGHT...BEFORE SUBSIDING SLIGHTLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
346 
WHUS73 KGRB 031620
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CST THU FEB 3 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED THROUGH FRIDAY
NIGHT...

.BLUSTERY SOUTHWEST WINDS ARE EXPECTED BETWEEN DEPARTING HIGH
PRESSURE TO THE SOUTHEAST AND A LOW PRESSURE SYSTEM APPROACHING
FROM THE NORTHWEST. THIS WILL CREATE A PROLONGED PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-040030-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1020 AM CST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED THROUGH TONIGHT. WINDS
  WILL LESSEN A BIT FOR FRIDAY AND FRIDAY NIGHT.

* WAVES WILL BUILD TO 5 TO 7 FT BY THIS AFTERNOON AND THEN CONTINUE
  TONIGHT...BEFORE SUBSIDING SLIGHTLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
153 
WHUS73 KGRB 032100
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST THU FEB 3 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED THROUGH FRIDAY
NIGHT...

.BLUSTERY SOUTHWEST WINDS ARE EXPECTED BETWEEN DEPARTING HIGH PRESSURE
TO THE SOUTHEAST AND A LOW PRESSURE SYSTEM APPROACHING FROM THE
NORTHWEST. THIS WILL CREATE A PROLONGED PERIOD OF CONDITIONS HAZARDOUS
TO SMALL CRAFT.

LMZ541>543-040500-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
300 PM CST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS TO 30 KNOTS WILL DECREASE TO 15 TO 25 KTS LATE
  TONIGHT. 

* WAVES OF 5 TO 7 FT WILL PERSIST TONIGHT...BEFORE SUBSIDING SLIGHTLY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
289 
WHUS73 KGRB 040300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST THU FEB 3 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED THROUGH FRIDAY
NIGHT...

.BLUSTERY SOUTHWEST WINDS ARE EXPECTED BETWEEN DEPARTING HIGH
PRESSURE TO THE SOUTHEAST AND A LOW PRESSURE SYSTEM APPROACHING
FROM THE NORTHWEST. THIS WILL CREATE A PROLONGED PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-041100-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS TO 30 KNOTS WILL DECREASE TO 15 TO 25 KTS LATE 
  TONIGHT. 

* WAVES OF 5 TO 7 FT WILL PERSIST TONIGHT...BEFORE SUBSIDING 
  SLIGHTLY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
895 
WHUS73 KGRB 040938
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CST FRI FEB 4 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED THROUGH
TONIGHT...

.SOUTHWEST WINDS WILL CONTINUE AS A STORM SYSTEM PASSES BY THE
AREA TO THE NORTH. THE PROLONGED SOUTHWEST WINDS WILL RESULT IN
SUBSTANTIAL WAVES ON LAKE MICHIGAN...AND A PROLONGED PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-041745-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
338 AM CST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS TODAY...THEN
  SLOWLY DECREASE TONIGHT.

* WAVES OF 4 TO 7 FT ARE EXPECTED TODAY. WAVES WILL SLOWLY
  SUBSIDE...AND DECREASE BELOW 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
461 
WHUS73 KGRB 041620
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CST FRI FEB 4 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED THROUGH TONIGHT...

.SOUTHWEST WINDS WILL CONTINUE AS A STORM SYSTEM PASSES BY THE
AREA TO THE NORTH. THE PROLONGED SOUTHWEST WINDS WILL RESULT IN
SUBSTANTIAL WAVES ON LAKE MICHIGAN...AND A PROLONGED PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-050030-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1020 AM CST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS TODAY...THEN 
  SLOWLY DECREASE TONIGHT. 

* WAVES OF 4 TO 6 FT ARE EXPECTED. WAVES WILL SLOWLY
  SUBSIDE...AND DECREASE BELOW 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
054 
WHUS73 KGRB 042114
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CST FRI FEB 4 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED INTO SATURDAY
MORNING...

.SOUTHWEST WINDS WILL CONTINUE AS A LOW PRESSURE SYSTEM PASSES
NORTH OF LAKE SUPERIOR. THE PROLONGED SOUTHWEST WINDS WILL RESULT
IN SUBSTANTIAL WAVES ON LAKE MICHIGAN...AND A PROLONGED PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-050515-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
314 PM CST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS 15 TO 25 KNOTS...DECREASING AFTER MIDNIGHT. 

* WAVES OF 3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
295 
WHUS73 KGRB 050300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST FRI FEB 4 2011

...CONDITIONS HAZARDOUS TO SMALL CRAFT EXPECTED INTO SATURDAY
MORNING...

.SOUTHWEST WINDS WILL GRADUALLY DIMINISH AS A LOW PRESSURE SYSTEM
PASSES NORTH OF LAKE SUPERIOR. THE PROLONGED SOUTHWEST WINDS WILL
RESULT IN SUBSTANTIAL WAVES ON LAKE MICHIGAN...AND A PROLONGED
PERIOD OF CONDITIONS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-051100-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* SOUTHWEST WINDS 10 TO 20 KNOTS.

* WAVES OF 3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
618 
WHUS73 KGRB 050921
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
321 AM CST SAT FEB 5 2011

LMZ541>543-051030-
/O.CAN.KGRB.SC.Y.0013.000000T0000Z-110205T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
321 AM CST SAT FEB 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 2:35 PM CST, 41 minutes earlier.

Area forecast discussion, Feb 2, 2:35 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CST WED FEB 2 2011

.SHORT TERM...TONIGHT AND THURSDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW THE POWERFUL
LOW PRESSURE SYSTEM THAT SIGNIFICANTLY IMPACTED MOST OF THE GREAT
LAKES EXITING INTO NEW ENGLAND WHILE ARCTIC HIGH PRESSURE REMAINS
NEARLY STATIONARY OVER THE CENTRAL GREAT PLAINS.  MUCH OF NORTHERN
WISCONSIN HAS SEEN CLEARING SKIES TODAY THOUGH STILL SOME THIN
CIRRUS IN THE FORM OF FILAMENTS AND HOOKS HANGING OVER CENTRAL
WISCONSIN.  CLEAR SKIES EXTENDS OVER THE NORTHERN PLAINS AND
SOUTH-CENTRAL CANADA UNTIL THE LAKE WINNIPEG REGION WHERE CLOUDS ARE
DIVING SOUTH AHEAD OF THE NEXT CLIPPER. WITH ARCTIC AIR IN PLACE
OVER THE REGION...WIND CHILL HEADLINES ARE THE MAIN FORECAST
CONCERN TONIGHT.

TONIGHT...ARCTIC HIGH PRESSURE WILL DRIFT SOUTHWARD OVER THE
SOUTHERN ROCKIES WITH ITS RIDGE AXIS EXTENDING TOWARDS THE SW GREAT
LAKES.  MEANWHILE...A WEAK SHORTWAVE WILL DIVE SE ACROSS CENTRAL
MANITOBA AND INTO SW ONTARIO.  BETWEEN THESE TWO FEATURES...PLENTY
OF DRY AIR WILL ENSURE CLEAR SKIES UNTIL LATE WHEN A THINNING BAND
OF HIGH CLOUDS MOVES INTO NW WISCONSIN.  WILL ALSO SEE THE PRESSURE
GRADIENT TIGHTEN WHICH WILL PREVENT WINDS FROM EVER DECOUPLING.
BECAUSE OF THESE WINDS...GOOD RADIATIONAL COOLING CONDITIONS WILL
NEVER DEVELOP...AND UPSTREAM OBS SUGGEST LOWS MAINLY BETWEEN 5 AND
10 BELOW ZERO.  THE COMBINATION OF WINDS OF 5 TO 10 KTS AND THESE
COLD TEMPS WILL GENERATE WIND CHILL READINGS BETWEEN 20 AND 25 BELOW
ZERO...EXCEPT FOR NEAR THE DOOR WHERE WIND CHILL READINGS WILL ONLY
FALL TO 15 DEGREES BELOW ZERO.  WILL HOIST A WIND CHILL ADVISORY FOR
ALL COUNTIES EXCEPT FOR THE DOOR FROM 06-16Z.

THURSDAY...THE SHORTWAVE WILL MOVE EAST OVER SOUTHERN ONTARIO
TOMORROW AND WILL SEND A THINNING BAND OF MID AND UPPER LEVEL
MOISTURE ACROSS THE FORECAST AREA DURING THE MORNING.  LOW LEVEL
MOISTURE WILL LAG BEHIND 3-6 HOURS AND WILL NOT REACH N-C WISCONSIN
UNTIL TOMORROW AFTERNOON.  IN THE END...THINK SKIES WILL AVERAGE
PARTLY CLOUDY ACROSS THE AREA.  PLENTY OF COLD AIR AND DEEP SNOW
PACK UPSTREAM AND AGREE WITH THE PREVIOUS FORECAST THAT GUIDANCE MAY
BE OVER-DOING THE TEMPERATURE REBOUND.  WILL STAY ON THE COOL SIDE
OF GUIDANCE...WHICH WILL PLACE HIGHS RANGING FROM THE MID TEENS TO
LOWER 20S.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MODELS CONTINUE
WITH GENERAL AGREEMENT OF UPPER LEVEL...WITH RIDGING ACROSS THE
EASTERN PACIFIC AND WESTERN ATLANTIC...WITH BROAD TROFING ACROSS
THE CENTRAL CONUS. WITH THIS PATTERN IN PLACE...NO MAJOR STORMS
EXPECTED BUT SEVERAL CHANCES FOR FLURRIES/LIGHT SNOW AS WEAK
SYSTEMS RIDE ALONG/THRU THE UPPER TROF.

THURSDAY NIGHT THRU FRIDAY NIGHT...QUIET WEATHER TO START AS TROF
PASSES ACROSS SOUTHERN CANADA. FORCING IS WEAK...PLUS NOT MUCH
MOISTURE ACROSS THE AREA...AS MID/HIGH MOISTURE EXITS AS LOWER
LEVEL MOISTURE ARRIVES...SO SO PLAN TO KEEP THE FORECAST DRY.
CANNOT RULE OUT A FLURRY ACROSS THE NORTH WHERE A LITTLE BETTER
MOISTURE IS LOCATED...BUT WILL LET LATER FORECASTS ADD IF
NECESSARY. FRIDAY IS LOOKING TO START OFF DRY AS BRIEF RIDGING
PASSES ACROSS THE AREA...BUT SYSTEM ACROSS CANADA WILL QUICKLY
APPROACH FROM THE NW. GFS NOW SHOWING SLOWER PROGRESSION OF THE
NEXT SYSTEM...BUT ECMWF AND CANADIAN STILL SHOWING THE FASTER
IDEA. WILL DISREGARD THE GFS AND BASE POPS ON A CANADIAN/ECMWF
BLEND. THIS WILL KEEP POPS ACROSS CENTRAL AND NORTH CENTRAL WI AND
DRY ACROSS EASTERN WI. WILL NOT MAKE ANY MAJOR CHANGES TO THE
FORECAST FOR FRIDAY NIGHT AS LOW PRESSURE / TROF APPROACHES FROM
THE NW. LOW CHANCE POPS SEEM REASONABLE AS TROF...COLD FRONT...AND
BETTER MOISTURE MOVE CLOSER TO THE AREA. THIS SYSTEM POTENT VORT
ASSOCIATED WITH IT...SO SNOW TOTALS COULD BE HIGHER THAN MODELS
INDICATE. LIFT DOES NOT MATCH UP WITH SNOW GROWTH REGION...WHICH
WILL BE A NEGATIVE FOR HIGHER TOTALS. SOMETHING TO KEEP AN EYE ON.

FOR THIS WEEKEND...LOW PRESSURE WILL CROSS SOUTHERN CANADA...
SWINGING A WEAK COLD FRONT ACROSS THE WESTERN GREAT LAKES SATURDAY
MORNING. UPPER TROFING AND CYCLONIC FLOW WILL KEEP PLENTY OF
CLOUDS ACROSS THE REGION WITH THE CHANCE FOR FLURRIES AND/OR SNOW
SHOWERS. NO MAJOR ACCUMULATIONS ARE EXPECTED AS FORCING REMAINS
VERY WEAK. MODIFIED PACIFIC AIR WILL SNEAK INTO THE AREA FOR THE
WEEKEND...SO EVEN WITH CLOUD COVER AND SNOW CHANCES...SW/W WINDS
SHOULD HOLD UP TEMPS ON SATURDAY. CLOUD COVER AT NIGHT WILL NOT
ALLOW TEMPS TO DROP MUCH AT NIGHT EITHER. COLD PUSH OF AIR
SHOULD NOT REACH MOST OF THE AREA UNTIL SUNDAY NIGHT. WILL NOT
MAKE ANY SIGNIFICANT CHANGES TO THE GOING FORECAST FOR THE
WEEKEND.

NEXT WEEK...THE UPPER TROF DIGS ACROSS THE CENTRAL CONUS...THEN
HIGH PRESSURE WILL SLIDE INTO THE PLAINS ON MONDAY...AND SHIFT
EAST INTO THE WESTERN GREAT LAKES BY MID-WEEK. OTHER THAN LAKE
EFFECT CONCERNS...WILL CONTINUE WITH LOW CHANCE POPS FOR MONDAY AS
LINGERING MOISTURE AND TROF WILL PROVIDE THE CHANCE FOR SOME
FLURRIES/SNOW SHOWERS...AND TO ACCOUNT FOR MODEL TIMING
DIFFERENCES. WILL THEN GO DRY FOR TUESDAY AS DRIER AIR AND RIDGING
MOVES INTO THE AREA. MODELS DIFFER OF NEXT CHANCE FOR SNOW AS THE
NEXT SYSTEM DIVES SOUTH FROM CANADA MID- WEEK. PLAN TO KEEP
WEDNESDAY DRY FOR NOW AS MODELS DISAGREE ON TIMING...LOCATION...AND
AVAILABLE MOISTURE WITH THE SYSTEM. A RETURN TO BELOW NORMAL TEMPS
IS EXPECTED BY MID-WEEK AS ARCTIC AIR FILTERS IN FROM CANADA.

AS FOR LAKE EFFECT SNOW POTENTIAL ACROSS NORTH CENTRAL WI...DECENT
SETUP LOOKS TO DEVELOP AS COLDER AIR ARRIVES SUNDAY NIGHT AS
850MB TEMPS DROP BETWEEN -16C TO -18C. DELTA T/S WILL INCREASE
INTO THE UPPER TEENS...BUT QUESTION IS WIND DIRECTION. IF FLOW
REMAINS NORTHERLY...THEN CONDITIONS WILL NOT BE IDEAL FOR
ACCUMULATING SNOWS ACROSS FAR NORTH CENTRAL WI. WILL BUMP UP POPS
FOR VILAS COUNTY FROM SUNDAY NIGHT THRU MONDAY NIGHT...AS CHANCES
ARE INCREASING THAT THIS AREA WILL SEE AT LEAST SOME LIGHT LAKE
EFFECT ACTIVITY...BUT CONFIDENCE STILL LACKING REGARDING
MODERATE/HEAVY SNOW RISK.
&&

.AVIATION...DRY ARCTIC AIR IN THE LOW AND MID-LEVELS WILL ENSURE VFR
CONDITIONS THROUGH 18Z THURSDAY.  THE ONLY TROUBLE SPOT WILL BE LLWS
LATE TONIGHT INTO THURSDAY MORNING.  MODELS INSIST ON DEVELOPING
40-50KT WINDS ABOVE THE INVERSION AFTER 06Z TONIGHT.  LEFT LLWS AT
ALL TAF SITES FOR MUCH OF THE MORNING AS INVERSION HEIGHTS WILL
STRUGGLE TO CLIMB ABOVE 950MB (925MB AT RHI).
&&

.MARINE...NORTHWEST WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY
CRITERIA LATE THIS AFTERNOON AND REMAIN IN THE 15 TO 20 KT RANGE
THROUGH THE EVENING.  LATE TONIGHT...SOUTHWEST WINDS RAPIDLY RAMP UP
JUST ABOVE THE BOUNDARY LAYER.  THESE WINDS ARE NOT EXPECTED TO
REACH THE SURFACE...BUT THE TIGHTENING PRESSURE GRADIENT WILL CREATE
SMALL CRAFT CRITERIA WINDS AFTER 09Z TONIGHT.  THE NEARSHORE ZONES
(HIGHER LIKELIHOOD NEAR THE DOOR PENINSULA) MAY BRIEFLY APPROACH
GALE CRITERIA TOMORROW MID TO LATE AFTERNOON BEFORE WINDS DIMINISH
AGAIN TOMORROW EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY
FOR WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074.

&&

MPC/BERSCH
Hazardous weather outlook, Feb 2, 2:55 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CST WED FEB 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
255 PM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A COLD ARCTIC AIRMASS COMBINED WITH LIGHT WEST TO SOUTHWEST WINDS
WILL CREATE WIND CHILLS TO 25 BELOW ZERO TONIGHT EXCEPT OVER DOOR
COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WIND CHILL READINGS WILL CONTINUE TO RANGE BETWEEN 20 AND 25 BELOW
ZERO OUTSIDE OF DOOR COUNTY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-032100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
255 PM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC

In the hours before

Local storm report, Feb 2, 1:52 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
152 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HEAVY SNOW       KEWAUNEE                44.45N 87.50W
02/02/2011  M19.7 INCH       KEWAUNEE           WI   TRAINED SPOTTER

            2-DAY EVENT TOTAL. 3 INCHES SINCE 600PM ON 2/1.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 10:22 AM CSTSmall Craft AdvisoryGRB5 hr
Feb 2, 2:45 PM CSTWind Chill AdvisoryGRBBrown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more19 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.